| Catalog Number |
386801 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Extravasation (1842)
| Date of Event |
10/24/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
Event or Problem Description
It has been reported that one bd cathena¿ safety iv catheter has been found experiencing extravasation during use.The following has been provided by the initial reporter: a dr inserted a cathena cannula for an iron infusion.The iron infusion has stained the arm of the patient (which is likely to be permanent) ? due to extravasation.The dr did not receive education on how to use cannula prior to use.
Additional Manufacturer Narrative
Investigation summary: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified and the root cause could not be determined.A device history record could not be evaluated as the lot number is unknown.
Event or Problem Description
It has been reported that one bd cathena¿ safety iv catheter has been found experiencing extravasation during use.The following has been provided by the initial reporter: a dr inserted a cathena cannula for an iron infusion.The iron infusion has stained the arm of the patient (which is likely to be permanent)? due to extravasation.The dr did not receive education on how to use cannula prior to use.